# SDR 96ZZZX5658

- Difficulty date: October 28, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N747WS
- Make and model: Cessna 402C
- Aircraft serial: 402C0080
- System (JASC): 3310 · Flight Compartment Lighting
- Part: Post Light
- Condition: Shorted
- Location: Copilot Panel
- Stage of operation: NR
- Nature of condition: B
- Precautionary procedure: K

## Discrepancy

PILOT REPORTED SEEING A SMALL AMOUNT OF SMOKE FROM UNDER COPILOT'S INSTRUMENT PANEL AND SMELLING SOMETHING 'ELECTRICAL' BURNING.  UPON INSPECTION, A POST LIGHT WAS FOUND SHORTED.  NO CIRCUIT BREAKERS TRIPPED.  A VERY THIN SPRING INSIDE THE SCREW ON CONNECTOR BURNED THROUGH AND STOPPED CURRENT FLOW.  THIS SPRING APPEARS TO BE A CIRCUIT PROTECTION DEVICE.
